Pennsylvania, 2003Damaging Wind in Pennsylvania, October 14, 2003
October 14, 2003 · NWS PBZ · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Oct 14, 3:05 PM EST, 1 hour earlier.
Area forecast discussion, Oct 14, 3:05 PM EST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
405 PM EDT TUE OCT 14 2003
HAVE ISSUED A WIND ADVISORY FOR TONIGHT AND WEDNESDAY. ETA AND GFS
SHOW THE APPROACHING LOW PRESSURE SYSTEM DEEPENING AS IT MOVES
THROUGH THE GREAT LAKES. PREFRONTAL THUNDERSTORMS HAVE A SLIGHT RISK
OF SEVERE WEATHER, MAINLY WIND GUSTS. POSTFRONTAL DOWNWARD MOMENTUM
TRANSFER WITH THE TIGHTENING ISOBARIC GRADIENT LIKEWISE CAPABLE OF
WIND GUSTS OVER 50 MPH. ENSUING TROUGHY NORTHWEST FLOW ALOFT WILL
MAKE TEMPERATURES NOTICEABLY COOLER FOR THE REST OF THE WEEK.
GFS SHOWS NEXT FRONTAL SYSTEM TO ALSO BE WELL DEVELOPED AS IT MOVES
THROUGH FRIDAY. SO ACCOMPANYING SHOWERS CAN LINGER INTO SATURDAY.
PIT 46 54 40 55 / 100 30 10 10
HLG 46 55 40 56 / 100 30 10 10
MGW 46 56 41 56 / 100 30 10 10
ZZV 45 56 41 56 / 100 30 10 10
PHD 45 54 40 55 / 100 30 10 10
FKL 43 49 37 50 / 100 40 10 10
DUJ 43 49 37 50 / 100 40 10 10
LBE 46 55 39 54 / 100 30 10 10
BTP 44 52 39 53 / 100 40 10 10
IDI 46 55 39 54 / 100 30 10 10
ODM 44 55 37 52 / 100 30 10 10
.PBZ...
MD...WIND ADVISORY FOR TONIGHT AND WEDNESDAY FOR ZONE MDZ001.
OH...NONE.
PA...WIND ADVISORY FOR TONIGHT AND WEDNESDAY FOR ZONES PAZ007>009...
PAZ013>016...PAZ022>023...PAZ030...PAZ032.
WV...WIND ADVISORY FOR TONIGHT AND WEDNESDAY FOR ZONES WVZ023...
WVZ041.
Hazardous weather outlook, Oct 14, 11:40 AM EST, 4 hours 25 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-142000-
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
1240 PM EDT TUE OCT 14 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS WESTERN
PENNSYLVANIA...EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT
COUNTY MARYLAND THIS AFTERNOON AND EVENING. THE MAIN THREAT WITH
THESE THUNDERSTORMS WILL BE DAMAGING WINDS. THE STORMS WILL FORM
AHEAD OF A STRONG COLD FRONT WHICH WILL SWEEP THROUGH THE REGION
EARLY TONIGHT.
AFTER THE COLD FRONT MOVES THROUGH...THERE IS ALSO THE POTENTIAL FOR
STRONG WINDS LATE TONIGHT. THE HIGHEST WINDS WILL OCCUR OVER
NORTHERN PENNSYLVANIA AND THE MOUNTAINS. WIND GUSTS OF UP TO 60 MPH
ARE POSSIBLE.
.DAYS TWO THROUGH SEVEN...
THE POTENTIAL FOR STRONG WINDS CONTINUES ON DAY TWO. THE HIGHEST
WINDS WILL OCCUR OVER NORTHERN PENNSYLVANIA AND THE MOUNTAINS. WIND
GUSTS OF UP TO 60 MPH ARE POSSIBLE.
NO HAZARDOUS WEATHER IS EXPECTED BEYOND DAY TWO.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON THROUGH WEDNESDAY.
In the hours before
Special weather statement, Oct 14, 11:32 AM EST, 4 hours 33 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-141915-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
1232 PM EDT TUE OCT 14 2003
...THUNDERSTORMS WITH DAMAGING WINDS ARE POSSIBLE THIS AFTERNOON AND
EVENING...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS WESTERN
PENNSYLVANIA...EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT
COUNTY MARYLAND THIS AFTERNOON AND EVENING. THE MAIN THREAT WITH
THESE THUNDERSTORMS WILL BE DAMAGING WINDS. THE STORMS WILL FORM
AHEAD OF A STRONG COLD FRONT WHICH WILL SWEEP THROUGH THE REGION
EARLY TONIGHT.
SKYWARN ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
Thunderstorm Wind, Lawrence
- When
- October 14, 4:05 PM EST to 4:15 PM EST
- Where
- Lawrence County, Edinburg
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.017, -80.450
Numerous trees and power lines downed by wind in Edinburg, Coaltown, and New Castle.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Pennsylvania, October 14, 20031 death · 1 injured · 56 kt wind · 1 event
- Damaging Wind in Pennsylvania, October 14, 20036 injured · $1.0 million · 87 kt wind · 1 event
- Tornado in Maryland, October 14, 2003$500,000 · F1 · 1 event
- Strong Wind in Pennsylvania, October 14 to 15, 2003$110,000 · 3 events
- Strong Wind in Ohio, October 14 to 15, 2003$80,000 · 7 events
- Tornado and Damaging Winds in Ohio, October 14, 2003$38,000 · F0 · 3 events
- Damaging Wind in Pennsylvania, October 14, 2003$40,000 · 61 kt wind · 1 event
- High Wind in North Carolina, October 14 to 15, 2003$18,000 · 50 kt wind · 16 events
- Damaging Wind in Pennsylvania, October 14, 2003$25,000 · 61 kt wind · 1 event
- High Wind in Virginia, October 14 to 15, 2003$7,000 · 55 kt wind · 19 events
- Damaging Wind in Pennsylvania, October 14, 2003$20,000 · 60 kt wind · 1 event
- Damaging Winds in North Carolina, October 14, 20031 injured · 50 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5337930.